Alert archive / Georgia / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 115, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 10, 2024, 4:49 AM EDT for Stewart County, Webster County, Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2024, 4:49 AM EDT (08:49 UTC)
- Expired
- May 10, 2024, 5:30 AM EDT
- In force
- 41 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Stewart County, GA, Webster County, GA
The radar
The Ft Rucker radar (KEOX), 80 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 11:40 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.8 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1119 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 652 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.6
The text
As transmitted.
815
WUUS52 KFFC 100849
SVRFFC
GAC259-307-100930-
/O.NEW.KFFC.SV.W.0115.240510T0849Z-240510T0930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
449 AM EDT Fri May 10 2024
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Southern Stewart County in west central Georgia...
Southwestern Webster County in west central Georgia...
* Until 530 AM EDT.
* At 448 AM EDT, severe thunderstorms were located along a line
extending from near Spring Hill to near Hawkinsville to near
Eufaula to Graball, moving east at 60 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Lumpkin, Weston, Troutman, Kimbrough, Sanford, and Westville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3192 8467 3193 8468 3192 8469 3192 8480
3193 8480 3192 8481 3192 8491 3195 8496
3198 8496 3198 8501 3197 8504 3199 8504
3199 8507 3202 8505 3205 8506 3204 8460
3192 8459
TIME...MOT...LOC 0848Z 272DEG 56KT 3212 8530 3202 8520 3190 8519 3157
8530
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$1 follow-up statement
862
WWUS52 KFFC 100922
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
522 AM EDT Fri May 10 2024
GAC259-307-100931-
/O.EXP.KFFC.SV.W.0115.000000T0000Z-240510T0930Z/
Stewart GA-Webster GA-
522 AM EDT Fri May 10 2024
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN STEWART AND
SOUTHWESTERN WEBSTER COUNTIES WILL EXPIRE AT 530 AM EDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However, gusty
winds are still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 600 AM EDT for
west central Georgia.
&&
LAT...LON 3192 8467 3193 8468 3192 8469 3192 8480
3193 8480 3192 8481 3192 8491 3195 8496
3198 8496 3198 8501 3197 8504 3199 8504
3199 8507 3202 8505 3205 8506 3204 8460
3192 8459
TIME...MOT...LOC 0921Z 270DEG 56KT 3211 8482 3200 8472 3188 8471 3156
8482
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 3:23 AM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, May 10, 3:23 AM EDT, 1 hour 26 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 323 AM EDT Fri May 10 2024 ...Morning Area Forecast Discussion... .SHORT TERM... (Today through Saturday) Issued at 323 AM EDT Fri May 10 2024 Key Messages: - Thunderstorms will bring widespread rainfall to central Georgia this morning. - A frontal passage today will result in cooler and less humid weather on Saturday. Today and Saturday: The initial weather concern today will be an MCS moving out of Alabama. General thinking is that the MCS will track eastward this morning along an outflow boundary and instability gradient left by prior convection (from yesterday and overnight). This boundary currently stretches from south central Alabama into southern Georgia and is nearly stationary. Assuming storms follow this boundary, the greatest potential for severe weather though noon today should be over southern Georgia and the Florida Panhandle. Any storms in central Georgia should be elevated and working with an atmosphere that has been chewed up and spit out by several rounds of thunderstorms over the last 24 hours. Thus the severe weather potential for places like Columbus and Macon should be towards the lower end of the scale. The primary hazards with any stronger storms would be damaging wind gusts or hail. Thunder could occur as far north as Atlanta this morning, but severe weather is not anticipated due to a lack of appreciable instability. An airmass shift will occur this afternoon as a cold front sweeps through Georgia. The front will announce it presence via the arrival of gusty northwest winds this afternoon. Sustained winds between 10 and 20 mph are expected along with peak wind gusts in the 25 to 35 mph range. Drier air will move in behind the front and this will bring any lingering precipitation in central Georgia to an end this evening. By Saturday morning a cooler and drier airmass should be firmly in place across the Southeast. This will set the region up for a very pleasant start to the weekend, with high temperatures in the mid to upper 70s and low humidity (35-45%). Northwest winds should continue in the region on Saturday. While the winds will decline some compared to today, peak gusts in the 20 to 25 mph range are still anticipated in the afternoon. Albright && .LONG TERM... (Saturday night through Thursday) Issued at 323 AM EDT Fri May 10 2024 Key Messages: - Quiet weather will continue in the region Sunday and Monday. - Two additional rounds of widespread rainfall are probable in Georgia between Tuesday and next weekend. The Outlook for Next Week: Next week should begin with a surface high and upper level ridging over the Southeast. Due to this pattern Sunday and Monday should feature dry weather and average to slightly below average high temperatures. Atlanta can expect a high in the upper 70s on Sunday and a high near 80 on Monday. Looking further into the upcoming week it looks like the Southeast will be in for at least two more rounds of widespread rainfall. Both the GEFS and EPS show consistent signals for a round of rainfall Tuesday into Wednesday followed by a second round of precipitation next weekend. The time of year and strength of the troughs driving both rounds of precipitation suggest at least some potential for stronger thunderstorms with both events. Some localized flooding concerns could also develop by next weekend, and it is worth noting that multiple GEFS and EPS members are indicating rainfall totals of 2 to 4 inches with second potential rain event. Albright && .AVIATION... (06Z TAFS) Issued at 142 AM EDT Fri May 10 2024 A mix of IFR, MVFR and VFR conditions will linger over the region through 18Z Friday. These conditions will primarily be driven by low ceilings, though scattered showers and thunderstorms will produce reduced visibilities at times. Storms may produce strong wind gusts or small hail across central Georgia. Storms are most likely at the TAF sites between 09Z and 13Z Friday. Winds will be variable at 3 to 8 kt through 15Z Friday, then west to northwest winds (10 to 20 kt with gusts in the 20 to 30 kt range) will occur between 16Z Friday and 02Z Saturday. //ATL Confidence...06Z Update... Overall confidence in the KATL TAF is moderate. Moderate confidence in the visibility, precipitation and wind forecasts. Low confidence in the potential for thunderstorms between 10Z and 13Z Friday. Albright && .PRELIMINARY POINT TEMPS/POPS... Athens 82 52 77 55 / 30 0 0 0 Atlanta 81 55 77 57 / 30 0 0 0 Blairsville 74 46 70 48 / 10 0 0 0 Cartersville 80 50 77 52 / 20 0 0 0 Columbus 84 57 80 59 / 60 0 0 0 Gainesville 80 53 76 55 / 20 0 0 0 Macon 82 56 79 57 / 60 0 0 0 Rome 80 50 77 53 / 20 0 0 0 Peachtree City 82 53 77 55 / 40 0 0 0 Vidalia 82 59 79 60 / 80 10 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Albright LONG TERM....Albright AVIATION...Albright
Hazardous weather outlook, May 10, 3:34 AM EDT, 1 hour 15 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 334 AM EDT Fri May 10 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-110745- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 334 AM EDT Fri May 10 2024 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Showers and thunderstorms will move through the region this morning, resulting in widespread rainfall in central Georgia. A couple of storms could produce strong winds gusts or hail. Additional isolated thunderstorm activity could occur in east central Georgia this afternoon. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Thunderstorm chances will return to the region Tuesday and linger through at least Thursday. At this time the risk of severe weather on any given day remains low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS.
In the hours before
Special weather statement, May 9, 11:13 PM EDT, 5 hours 36 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1113 PM EDT Thu May 9 2024
GAZ042-052-053-100345-
Coweta GA-Carroll GA-Heard GA-
1113 PM EDT Thu May 9 2024
...A strong thunderstorm will impact portions of southern Carroll,
northern Heard and northwestern Coweta Counties through 1145 PM
EDT...
At 1113 PM EDT, a strong thunderstorm was near Blackjack Mountain, or
12 miles southwest of Carrollton, moving east at 25 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Carrollton, Bowdon, Whitesburg, Ephesus, Centralhatchee, Roopville,
Plant Yates, Arnco-Sargent, Tyus, Powers Crossroads, Roosterville,
Seaton Lake, Handy, Clem, Lowell, Plant Wansley, and Blackjack
Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3360 8493 3345 8482 3333 8495 3338 8528
3357 8532
TIME...MOT...LOC 0313Z 272DEG 21KT 3348 8527
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, May 9, 11:38 PM EDT, 5 hours 11 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1138 PM EDT Thu May 9 2024
GAZ078-079-089>091-100415-
Chattahoochee GA-Harris GA-Marion GA-Talbot GA-Muscogee GA-
1138 PM EDT Thu May 9 2024
...A strong thunderstorm will impact portions of northwestern Marion,
Muscogee, northeastern Chattahoochee, southwestern Talbot and
southern Harris Counties through 1215 AM EDT...
At 1137 PM EDT, a strong thunderstorm was over Smiths Station, or
over Smiths, moving east at 35 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Columbus, Talbotton, Waverly Hall, Geneva, North Fort Moore, Bibb
City, Upatoi, Goat Rock Lake, Ellerslie, Laurel Hills, Green Island
Hills, Juniper, Vista Terrace, Cataula, Columbus Metropolitan
Airport, Baughville, Rose Hill, Oakland, Avondale, and Fortson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3271 8455 3244 8453 3245 8499 3246 8500
3252 8500 3256 8504 3258 8507 3262 8509
3263 8508 3264 8510 3265 8506
TIME...MOT...LOC 0337Z 266DEG 31KT 3255 8512
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, May 9, 11:52 PM EDT, 4 hours 57 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1152 PM EDT Thu May 9 2024
GAZ089>091-100415-
Chattahoochee GA-Marion GA-Muscogee GA-
1152 PM EDT Thu May 9 2024
...A strong thunderstorm will impact portions of west central Marion,
southern Muscogee and Chattahoochee Counties through 1215 AM EDT...
At 1152 PM EDT, a strong thunderstorm was over Battle Park, or 7
miles south of Columbus, moving east at 20 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Cusseta, Fort Moore, North Fort Moore, Saint Marys Hills,
Christopher, Sand Hill, Battle Park, Renfroe, Manta, Zellobee,
Eelbeck/West Fort Moore, Custer Road Terrace, Benning Hills, Benning
Park, Jamestown/South Fort Moore, Carter Acres, and Avondale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
A Severe Thunderstorm Watch remains in effect until 600 AM EDT for
west central Georgia.
&&
LAT...LON 3224 8492 3226 8489 3230 8494 3233 8501
3235 8500 3238 8497 3238 8499 3239 8497
3241 8498 3242 8496 3244 8497 3246 8500
3246 8465 3234 8455 3223 8467
TIME...MOT...LOC 0352Z 270DEG 19KT 3237 8495
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, May 10, 12:58 AM EDT, 3 hours 51 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1258 AM EDT Fri May 10 2024
GAZ102>104-100530-
Stewart GA-Sumter GA-Webster GA-
1258 AM EDT Fri May 10 2024
...Strong thunderstorms will impact portions of southeastern Stewart,
southern Webster and southwestern Sumter Counties through 130 AM
EDT...
At 1258 AM EDT, a line of strong thunderstorms was along a line
extending from Sumter to Brooksville, and moving southeast at 30 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Preston, Plains, Weston, Troutman, Kimbrough, Croxton Crossroads,
Centerpoint, Dumas, and Leveretts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
A Severe Thunderstorm Watch remains in effect until 600 AM EDT for
west central Georgia.
&&
LAT...LON 3197 8444 3193 8444 3192 8446 3193 8488
3215 8426 3191 8427 3192 8434 3187 8434
TIME...MOT...LOC 0458Z 334DEG 24KT 3196 8426 3187 8468
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, May 10, 1:26 AM EDT, 3 hours 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
126 AM EDT Fri May 10 2024
GAZ106-108>110-100600-
Crisp GA-Telfair GA-Wilcox GA-Dodge GA-
126 AM EDT Fri May 10 2024
...Strong thunderstorms will impact portions of southwestern Dodge,
southwestern Telfair, Wilcox and Crisp Counties through 200 AM EDT...
At 126 AM EDT, a line of strong thunderstorms was along a line
extending from near Starksville to Double Run to near Red Bluff, and
moving southeast at 30 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Cordele, Abbeville, Rochelle, Arabi, Rhine, Pitts, Jacksonville, East
Crisp, Fort Early, Georgia Veterans Memorial St Pk, Antioch Church,
Seville, Hatley, Temperance, Browning, China Hill, Pleasant View,
Raines, Double Run, and Tremont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3178 8303 3181 8309 3181 8314 3185 8318
3185 8361 3180 8361 3180 8380 3183 8384
3182 8385 3184 8386 3185 8394 3195 8393
3203 8369 3203 8361 3205 8361 3205 8330
3179 8286
TIME...MOT...LOC 0526Z 299DEG 28KT 3180 8411 3188 8356 3180 8305
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 11:13 PM EDT | Special Weather Statement | FFC | Carroll | 32 min |
| May 9, 11:38 PM EDT | Special Weather Statement | FFC | Muscogee | 37 min |
| May 9, 11:52 PM EDT | Special Weather Statement | FFC | Chattahoochee | 23 min |
| May 10, 12:04 AM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Marion, Schley, Stewart, Sumter, Webster | 41 min |
| May 10, 12:13 AM EDT | Severe Thunderstorm Warning | FFC | Dooly, Macon, Marion, Schley | 35 min |
| May 10, 12:47 AM EDT | Severe Thunderstorm Warning | FFC | Crisp, Dodge, Dooly, Pulaski, Sumter, Wilcox | 43 min |
| May 10, 12:58 AM EDT | Special Weather Statement | FFC | Webster | 32 min |
| May 10, 1:26 AM EDT | Special Weather Statement | FFC | Crisp, Wilcox | 34 min |
| May 10, 4:55 AM EDT | Special Weather Statement | FFC | Webster | 35 min |
| May 10, 4:56 AM EDT | River Flood Warning | FFC | Gordon | 52 hr |
| May 10, 5:20 AM EDT | Special Weather Statement | FFC | Crisp, Dooly, Pulaski, Schley, Sumter | 25 min |
| May 10, 5:31 AM EDT | Special Weather Statement | FFC | Bartow, Cherokee, Pickens | 29 min |
| May 10, 5:56 AM EDT | Special Weather Statement | FFC | Bleckley, Pulaski | 34 min |
| May 10, 7:26 AM EDT | River Flood Warning | FFC | Catoosa | 28 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.